High titer of ADAMTS13 inhibitor associated with thrombotic microangiopathy of the gut and skeletal muscle after allogeneic hematopoietic stem cell transplantation

Tatsuya Adachi, Tadashi Matsushita, Ryoichi Ichihashi, Kanji Hirashima, Masafumi Ito, Akira Inukai, Toshiya Yokozawa, Tetsuya Nishida, Makoto Murata, Mutsuharu Hayashi, Akira Katsumi, Tetsuhito Kojima, Hidehiko Saito, Tomoki Naoe

Research output: Contribution to journalArticlepeer-review

5 Citations (Scopus)

Abstract

Transplantation-associated thrombotic microangiopathy (TMA) is one of the main complications after hematopoietic stem cell transplantation (HSCT). At the time of onset of gut TMA, a patient developed a high titer of an inhibitor of the non-immunoglobulin G type to ADAMTS13, which physiologically hydrolyzes von Willebrand factor to control spontaneous intravascular thrombus formation. The patient developed symptoms of myositis, a disorder that has occasionally been reported to manifest after HSCT and to resemble some idiopathic autoimmune diseases. However, a muscle biopsy specimen presented pathologic findings of TMA, including microvascular platelet thrombus formation, without inflammatory lymphocyte infiltration. ADAMTS13 activities returned to normal after steroid treatment, and the improvement of TMA symptoms followed. This patient appears to represent a rare case of post-HSCT TMA associated with the development of an ADAMTS13 inhibitor.

Original languageEnglish
Pages (from-to)415-419
Number of pages5
JournalInternational Journal of Hematology
Volume83
Issue number5
DOIs
Publication statusPublished - 06-2006
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Hematology

Fingerprint

Dive into the research topics of 'High titer of ADAMTS13 inhibitor associated with thrombotic microangiopathy of the gut and skeletal muscle after allogeneic hematopoietic stem cell transplantation'. Together they form a unique fingerprint.

Cite this